MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FULL RADIUS BONECUTTER 5.5MM PLATINUM; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. FULL RADIUS BONECUTTER 5.5MM PLATINUM; SAW, POWERED, AND ACCESSORIES
Catalog Number 72202530
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that during an unspecified procedure, the full radius platinum bonecutter 5.5mm had instance of metal debris.The procedure was completed with a smith and nephew back up device with no surgical delay.No further complications were reported.
 
Additional Manufacturer Narrative
H11: h3, h6:the reported device was received for evaluation.A visual evaluation showed the device was returned in unopened/sealed original packaging with the batch number of the complaint on the label.The color and magnet scheme of the device matches the print.Red lubricant is present at the tip of the blade.There are no signs of metal debris or any other defect on the inner or outer blades.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Factors that can contribute to the reported event include inappropriate handling during storage or transport.Based on this investigation, the need for corrective action is not indicated.

Brand Name
FULL RADIUS BONECUTTER 5.5MM PLATINUM
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22537936
Report Number1219602-2025-01785
Device Sequence Number7932010
Product Code HAB
UDI-Device Identifier03596010655684
UDI-Public3596010655684
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202530
Device Lot Number51239858
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer08/13/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown